Avascular necrosis (also called osteonecrosis). This condition occurs when blood flow to the hip bone is reduced and the bone tissue dies as a result. Although it can affect other bones, avascular necrosis most often occurs in the hip. It can be caused by a hip fracture or dislocation, or from the long-term use of high-dose steroids (such as prednisone), among other causes. (WebMD)
While doing some research, I came across a story about a man from India named Waghmare who took steroids to gain some weight and some muscles. The type of steroids he took is called Dexamethasone. He took something called Ciplacting Gain Weight too.
He made quick progress in weight gain and muscle mass in the first three months. In the beginning of his sixth month, he had gained over 40 pounds, but his legs began to feel so stiff he could barely move them. He continued taking the steroids and the weight gain supplement until his body began to ache and he developed fevers. He visited a doctor who urged him to stop taking the steroids.
After he quit taking the steroids, the pain in his legs worsened. He fell once when walking and felt like killing himself to escape the severe, unending pain. Eventually he became paralyzed and dependent on his family for his survival.
A doctor said the use of the steroids reduced the blood flow to his hip joints and eventually they died. Waghmare underwent two surgeries and had his destroyed hip joints replaced with ceramic artificial hip joints. At that time in 2013, his prognosis was good. Hopefully he’s okay now and walking again.